Ovarian cyst and Humira: This could well be a... - NRAS

NRAS
26,256 members30,103 posts

Ovarian cyst and Humira

This could well be a coincidence but I’ve been on Humira for just over three months (and will soon be changed to the biosimilar), but a few weeks ago, I developed severe lower pelvic pain. Was rushed to A&E and learned that I have a large cyst on my right ovary. (I had a hysterectomy 4 years ago), retained ovaries. I have an emergency appointment with the oncology gynaecology surgeon earliest date in January. Also had an emergency CA125 blood tests. No results given over the phone, so been a little pensive. I wondered if anyone else had experienced ovarian cysts whilst on Humira?

8 Replies
oldestnewest

I am just home from a complete hysterectomy, as when I was opened up the cyst was huge☹️Under that cyst there were other little ones that had attached to my bladder and bowel. These were all removed but just received biopsy results that showed cancer 😳 so scared now. I was taking Sulfa and Hydrox x These have now been stopped until I see liver specialist and oncology x I do know that cysts on ovaries are very common x Just wasn’t expecting the C 🙈 On a brighter note I am going out for a glass of wine with friends 👏🏻😀 After refraining for 3 years I feel I deserve it x

1 like
Reply

I’m very sorry to read your news. I had a total hysterectomy four years ago, not for cancer fortunately. I’ve also had a partial hepatectomy, two lobes from my liver removed, a good twenty years ago, nothing to do with these drugs or illness. Most likely from the contraceptive pill actually.

I hope you get some rest, it takes a while to heal from a hysterectomy, enjoy your wine and try to relax as much as possible x

Reply

Thank you so much x hope all goes well for you xx

2 likes
Reply

Wish you well 🤗💐

2 likes
Reply

Hearing the C word is scary. Just do what you need to do and know there are many of us here who will be keeping you in our prayers. Mine was breast and I’ll be celebrating 5 years in February. Was not on meds at the time, I just think it’s part of our environment. Enjoy your wine!

1 like
Reply

Thank you lovely 💕

1 like
Reply

I doubt the drugs caused it as people get ovarian cysts all the time. Hope u get better soon.

2 likes
Reply

Humira is an immunosuppressive drug, so it is probably responsible. You hear the warnings (barely), in the commercials. I personally know of 2 people that had bad effects from taking it. One suffered 2 heart attacks and the other delevoped acute non-Hodgkins lymphoma. Anything that’s advertised on tv is the most expensive to take, as with Humira and because it’s a big moneymaker, it’s bad effects aren’t discussed enough. Anytime your blocking the tnf in the body in order to reduce inflammation, you unfortunately run this risk. Hopefully they will come out with more treatments that aren’t as harsh on your organs and immune system.

1 like
Reply

You may also like...